Indiana, 2008Damaging Wind in Indiana, June 15, 2008
June 15, 2008 · NWS ILN · 1 event in 1 county or zone
A cold front passed over the Ohio Valley during the overnight hours of the 15th. Some bowing segments persisted through the afternoon of the 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed over the Ohio Valley during the overnight hours of the 15th. Some bowing segments persisted through the afternoon of the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 7:45 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 15, 7:45 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EDT SUN JUN 15 2008
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE CENTRAL PLAINS TONIGHT AND
PUSH THROUGH THE CENTRAL OHIO VALLEY ON MONDAY...BRINGING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN
FROM THE WEST THROUGH MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED FORECAST TO BRING IN SEVERE ACTIVITY FOR WW 543. LINE OF
SEVERE STORMS TO HIT WESTERN FA THROUGH 11PM. FOR CINCINNATI AREA
AND POINTS EAST...COVERAGE TO BE MORE SCATTERED THAN IN MIAMI
VALLEY. LINE TO BE THROUGH ALL OF FORECAST AREA BETWEEN MIDNIGHT
AND 3 AM...WITH SHOWERS AFTERWARD.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
FRONTAL SYSTEM STRADDLING AREA EARLY MONDAY AND SLOW TO
PROGRESS...KEEPING CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS.
THEN COOLER AND DRIER AIRMASS MOVES INTO AREA. DID LINGER CHANCE
OF SHOWERS IN THE FAR NORTH FOR TUESDAY AND INTO TUE NIGHT CLOSED
LOW SKIRTING GREAT LAKES BEFORE ESTABLISHING ITSELF OVER EASTERN
ONTARIO. HAVE GENERALLY GONE NEAR TO SLIGHTLY BELOW MOS GUIDANCE
FOR TEMPS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HAVE USED A BLEND OF THE GFS ENSEMBLE MEAN AND HPC GUIDANCE FOR THE
EXTENDED FORECAST PERIOD.
PESKY UPR LVL LOW WILL BE NEAR SE QUEBEC/NRN NEW ENGLAND ON
WEDNESDAY. OUR FORECAST AREA WILL REMAIN IN A NWLY FLOW ALOFT ON
THE BACK SIDE OF THIS LOW. WEAK EMBEDDED S/WV ENERGY IS STILL
ADVERTISED TO RIPPLE THROUGH THE GREAT LAKES REGION...BUT IT IT STILL
UNCERTAIN AT THIS TIME HOW MUCH IT WILL HAVE AN AFFECT ON CHC/S FOR
PCPN. HAVE KEPT SLIGHT CHC AFTN/EVENING POPS FOR ROUGHLY THE NE
HALF CWFA WHERE THE BEST CHC FOR A POP UP SHOWER MAY OCCUR. TEMPS
WILL REMAIN BELOW NORMAL FOR MID JUNE.
UPR LVL LOW WILL FINALLY PIVOT AWAY FAR ENOUGH TO THE NE ON THURSDAY
TO ALLOW SFC HIGH PRESSURE TO BUILD IN ACROSS THE OHIO VALLEY.
TEMPERATURES WILL BEGIN TO MODERATE SOME AS A RESULT.
UNCERTAINTY INCREASES FOR FRIDAY AND SATURDAY AS OPERATIONAL MODELS
ARE HAVING A DIFFICULT TIME HANDLING A SYSTEM MOVING SOUTHEAST OUT
OF THE NORTHERN PLAINS PARTLY DUE TO CONVECTIVE FEEDBACK ISSUES. AT
THIS POINT IT APPEARS THAT THIS SYSTEM WILL MOVE ALONG AND SOUTHEAST
OF THE OHIO RIVER FRIDAY THROUGH SATURDAY. HAVE PLACED 30 POPS IN
THE FORECAST FOR FRIDAY/FRIDAY NIGHT TIME FRAME...WITH A LINGERING
20 POPS FOR SATURDAY.
NEXT SUNDAY IS FORECAST TO BE DRY AT THIS POINT UNDER SFC HIGH
PRESSURE. TEMPERATURES WILL AVERAGE AT OR SLIGHTLY BELOW NORMAL FOR
THE REMAINDER OF THE EXTENDED PERIOD.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
LINE OF CONVECTION OVER INDIANA IS TIMED INTO TAFS BETWEEN 01Z-
03Z. ALTHOUGH IT IS MOVING INTO LESS STABLE AIRMASS...IT SHOULD
HOLD TOGETHER...ALTHOUGH MAYBE NOT AT ITS CURRENT STRENGTH. NRN
TAFS HAS A BETTER CHC OF TSTM...BUT STILL PUT TEMPO TSTM AT
KCVG/KLUK. RIGHT NOW LIMITED THE DURATION TO 2 HRS IN THE N AND AN
HOUR IN THE S.
AFT THAT LINE GOES THRU...WILL WAIT FOR CDFNT THAT WILL PUSH INTO
THE REGION...WHICH WILL BE ABOUT 10Z. BROUGHT ANOTHER ROUND OF
TSTM WITH THE CDFNT. KEPT THE TSTMS IN THE FCST THRU 15Z...THEN AS
CDFNT PUSHES FAR SE BROUGHT THEM TO AN END.WINDS TURN TO THE NW
BEHIND FNT FOR MON AFTN.
OUTLOOK...NO SIG WX EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Jun 15, 7:57 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT SUN JUN 15 2008
INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-170100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
857 PM EDT SUN JUN 15 2008
...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
KYZ089-090-094>100-OHZ045-046-054>056-063>065-073-074-080>082-088-
170100-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
857 PM EDT SUN JUN 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...TONIGHT
SEVERE STORMS ARE POSSIBLE LATER THIS EVENING AS A LINE OF SEVERE
THUNDERSTORMS PUSHES FROM THE MIAMI VALLEY AND GREATER CINCINNATI
AREA INTO CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT
In the hours before
Local storm report, Jun 15, 7:47 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 1 N UNION CITY 40.21N 84.79W
06/15/2008 DARKE OH LAW ENFORCEMENT
PUBLIC REPORT OF FLYING ISOLATION AND PORTA-POTTY TURNED
OVER.
&&
SITESLocal storm report, Jun 15, 7:50 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 1 N UNION CITY 40.21N 84.79W
06/15/2008 DARKE OH LAW ENFORCEMENT
PUBLIC REPORT OF FLYING INSOLATION AND PORTA-POTTY TURNED
OVER.
&&
SITESLocal storm report, Jun 15, 8:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 SSW NEW MADISON 39.96N 84.72W
06/15/2008 DARKE OH COUNTY OFFICIAL
TRAILER BLOWN OVER, LOTS OF DEBRIE BLOWING AROUND.
&&
MIKEGLocal storm report, Jun 15, 8:13 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ST. MARYS 40.54N 84.39W
06/15/2008 AUGLAIZE OH EMERGENCY MNGR
8X10 METAL BUILDING PICKED UP AND DROPPED ON PARKED CAR
&&
HUGHESThunderstorm Wind, Wayne
- When
- June 15, 8:15 PM EST to 8:25 PM EST
- Where
- Wayne County, Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.830, -84.900
Several trees and power lines were downed, focused on the northwest and southeast areas of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Hail and Damaging Winds in Indiana, June 15, 2008$1.7 million · 2.75 in hail · 33 events
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 15 to 16, 2008$98,000 · 1.75 in hail · 22 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Michigan, June 15, 2008$75,000 · 1 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104328.